[Case of Rh (-) patient's right lobectomy of the liver with massive hemorrhage evading allogeneic blood transfusion by hemodilutional autologous blood transfusion].
Department of Anesthesiology, Hirosaki University Graduate School of Medicine, Hirosaki 036-8562.
Division of Intensive Care Unit, Hirosaki University Hospital, Hirosaki 036-8563.
Division of Operating Room, Hirosaki University Hospital, Hirosaki 036-8563.
- Published Article
Masui. The Japanese journal of anesthesiology
- Publication Date
Jan 01, 2014
A 44-year-old man (ASA-PS 1) underwent right lobectomy of the liver under total intravenous anesthesia with propofol, remifentanil, ketamine and rocuronium. In order to evade allogeneic blood transfusion, 1,200 g of the patient's blood was taken and hemodilution was induced for autologous blood transfusion (HAT) after the induction of anesthesia. As intraoperative blood loss amounted to about 4,000 g, Hb level decreased from 13.6 to 6.2 g x dl(-1). However, as intraoperative hemodynamics was relatively stable with crystalloidal and colloidal transfusion with no ischemic change on ECG and no metabolic acidosis, autologous blood transfusion was withheld. After returning the autologous blood, Hb increased to 9.8 g x dl(-1). Any postoperative complications related to the low Hb level were not recognized. HAT is a useful method to evade or at least decrease the amount of allogeneic blood transfusion by anesthesiologists.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 04/18/2018 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/24558939